I am a 29 year old female. I have a had three ablations due to arrhythmias due to lupus. My latest one was for atrial tach and SVT. It was done in February of this year. I am now in a junctional rhythm most of the time. This was just discovered as I was in for a device check as I have a pacemaker. My doctor was not in so I was unable to talk to him about it. Is this the new normal? Is it anything I should be concerned about? Thank you!
Junctional rhythm means that your avnode (or the spot just between the atria and ventricles) has taken over the beating of your heart. This is usually due to blockage of the avnode getting a signal from the sa node. It sounds like this was possibly done on purpose for you due to your lupus and scarring causing excess beats from the atria or blockage of some sort. That said, I am not sure how it happens or if it should happen in someone with a pacemaker. I guess my concern would be that the heart is not getting a proper signal from the pacemaker but you should really talk to your doctor because I don't really know a whole lot about how pacemakers works. In any event, your heart has gone into junctional rhythm as a safety precaution. I know this can happen sometimes after ablations due to some swelling and irritation of the heart that should hopefully go away with time but again, you do need to discuss this with your doctor to find out your next steps. Take care and keep us posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.